Alert archive / Connecticut / Flash Flood Warnings in 2018
Flash Flood Warning 49, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 25, 2018, 7:36 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2018, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 25, 2018, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 8:32 PM EDT | FLASH FLOOD | Colchester, CT | ROUTE 16 NEAR LINWOOD CEMETERY IMPASSABLE/CLOSED DUE TO FLOODING. |
| Sep 25, 8:32 PM EDT | FLASH FLOOD | Lebanon, CT | SEVERAL ROADS IMPASSABLE/CLOSED DUE TO FLOODING. BASEMENTS FLOODED ON GOSHEN HEIGHTS ROAD AND WATERMAN ROAD. |
| Sep 25, 9:05 PM EDT | FLASH FLOOD | Lebanon, CT | CAR STUCK IN FLOOD WATERS ON SANTA ANNA ROAD |
| Sep 25, 9:10 PM EDT | FLASH FLOOD | Franklin, CT | CAR STRANDED IN FLOOD WATERS ON POND ROAD. |
| Sep 25, 9:11 PM EDT | FLASH FLOOD | Franklin, CT | CAR STUCK IN FLOOD WATERS ON POND ROAD |
| Sep 25, 9:30 PM EDT | FLASH FLOOD | Lebanon, CT | LEBANON FIRE DEPARTMENT IS MAKING MULTIPLE WATER RESCUES OF OCCUPANTS STUCK IN VEHICLES IN FLOOD WATERS. |
| Sep 25, 9:50 PM EDT | FLASH FLOOD | Lebanon, CT | A SECTION OF ROUTE 207 IS FLOODED AND IMPASSABLE WITH A CAR STUCK IN FLOOD WATERS AT SMITH ROAD AND GOSHEN HILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WGUS51 KOKX 252336
FFWOKX
CTC007-011-260230-
/O.NEW.KOKX.FF.W.0049.180925T2336Z-180926T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
736 PM EDT TUE SEP 25 2018
The National Weather Service in Upton NY has issued a
* Flash Flood Warning for...
Western New London County in southern Connecticut...
Middlesex County in southern Connecticut...
* Until 1030 PM EDT.
* At 736 PM EDT, Doppler radar indicated heavy rain across the warned
area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Colchester, East Hampton, Old Saybrook, Salem, Waterford, East
Lyme, East Haddam, Old Lyme, Lebanon, Sprague, Bozrah, Lyme, North
Lyme, Lake Pocotopaug--East Hampton and Montville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4171 7224 4166 7216 4166 7211 4135 7221
4133 7243 4148 7242 4158 7247 4159 7242
4160 7241 4159 7239 4160 7238 4160 7233
4164 7233 4167 7227 4169 7227
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 5:49 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 25, 5:49 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
549 PM EDT Tue Sep 25 2018
.SYNOPSIS...
A warm front will slowly move north of the area this evening,
followed by a cold front Wednesday and Wednesday night. High
pressure returns on Thursday and then builds to the north on
Friday as a wave of low pressure passes to the south. A stronger
high pressure builds from the west over the weekend and then
offshore early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Band of heavy rain extending from Fairfield County into western
Long Island continues to produce flash flooding as it moves
east. Hi res guidance continues to indicate this area maintains
itself as it moves east this evening. Warm front is about half
way through the forecast area as of 3pm and is expected to lift
north this evening.
Have noted cu buildups across SE PA, although there isn't any
lightning yet. Soundings are indicating destabilization into the
evening and overnight so have maintained a schc tstms. There is
a mid level shortwave that also moves through this eve and once
this pushes east and the front lifts north shower and tstms
activity will diminish. Overnight hours may not see much in the
way of widespread activity, but any tstms that do develop,
especially this eve, have the potential to produce heavy rain
with PWATS close to 2 inches.
Winds should remain high enough at the coast to keep fog from
developing tonight, however inland, areas of fog are expected
which could become dense.
There is a high rip current risk for the Atlantic beaches into
this evening.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Areas of fog during the early morning hours will dissipate as
heating and mixing commences. Scattered showered in the morning
will become more widespread as the day progresses with a pre-
frontal trough developing and followed by a cold front during
the eve. Moderate instability and 30-40kt of 0-6km bulk shear
has warranted SPC to place the entire area in a slight risk for
severe weather on Wed. The main threat is damaging winds. Heavy
rain will once again be a concern although the storms should be
moving and the upper pattern does not appear to be conducive for
training storms. However, urban and small stream flooding cannot
be ruled out.
Showers/tstms end from W to E Wed night with dry weather
returning behind it.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The synoptic pattern through the long term will be characterized by
a large, mean trough over the northern CONUS. The upper trough may
flatten later this weekend and lift back into Canada early next week
as ridging rebuilds over the east.
High pressure will briefly build over the region on Thursday and
then lift to our north on Friday. The cold front that moves across
late Wednesday into Wednesday night stalls to our south.
A broad SW flow aloft and some shortwave energy may interact
with this front and develop a wave of low pressure along it
Thursday night. This wave likely passes to our south and east on
Friday. Have continued to keep PoPs in the slight to low chance
range. Thinking the surface high will continue to ridge down
into the region preventing much in the way of precipitation. The
low moves offshore late Friday into Friday night with a
stronger high building into the region for the rest of the
weekend. This high will likely move offshore early next week
with the approach of the next frontal system.
Temperatures should average near normal through the long term period
with highs in the upper 60s and lower 70s and nighttime
temperatures mainly in the lower and middle 50s.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Warm front continued to work north across the area tonight, but
may struggle to do so across the Lower Hudson Valley until
after daybreak Wednesday. Cold front approaches from the west on
Wednesday.
Mvfr or lower this eve, with rain tapering off thru 4z from w to e.
Heaviest shwrs from KJFK to KBDR and points e. Cigs lower to ifr all
areas overnight.
Winds will continue to diminish this eve. Light and variable winds
may prevail across the Lower Hudson Valley. S-SW winds of 10 to 15
kt expected on Wednesday.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z. An embedded tstm is possible thru 1z.
KLGA TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z.
KEWR TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z.
KTEB TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z.
KHPN TAF Comments: Potential for significant variability in
vsbys thru 3z.
KISP TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z. An embedded tstm is possible thru 2z.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...Showers/tstms with MVFR or lower at times, mainly in
the afternoon/evening.
.Thursday...VFR.
.Thursday night-Friday morning...MVFR possible, low chance of
showers.
.Friday afternoon-Sunday...VFR.
&&
.MARINE...
SCA remains in effect through 6pm for all non-ocean waters, with
gusts expected to subside below 25 kt by this time. Gusts on the
ocean waters will also diminish below 25 kt, although seas will
remain above 5 ft through Wed night.
Winds are likely to remain below SCA levels Thursday through the
weekend on all area waters. Ocean seas on Thursday into Thursday
night will remain elevated above 5 ft, but then should remain 3-4 ft
from Friday into the weekend.
&&
.HYDROLOGY...
Basin average rainfall amounts of 1/2 to 1 1/2 inches is
expected through Wed night, with locally higher amounts
possible. The potential for localized flash flooding remains
into this evening. Scattered tstms Wed/Wed eve have the
potential to produce heavy rainfall however urban and small
stream flooding appears to be the potential threat at this
point.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Wednesday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for ANZ330-
340.
Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
355.
&&
SYNOPSIS...BC/JP
NEAR TERM...BC/24/JP
SHORT TERM...JP
LONG TERM...BC
AVIATION...JMC/DW
MARINE...BC/JP
HYDROLOGY...BC/JP
EQUIPMENT...Hazardous weather outlook, Sep 25, 3:34 PM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service New York NY 334 PM EDT Tue Sep 25 2018 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-261945- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 334 PM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. SPC has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-261945- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 334 PM EDT Tue Sep 25 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. SPC has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 25, 6:17 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
617 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
FLOODING ONGOING ALONG SOUTH NEWMAN STREET
&&
JELocal storm report, Sep 25, 6:23 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ FIRE DEPT/RESCUE
HACKENSACK FIRE DEPARTMENT HAS RESCUED OVER 18 PEOPLE
FROM STRANDED CARS IN FLOOD WATERS. MANY ROADS CLOSED
AND IMPASSABLE.
&&
DSLocal storm report, Sep 25, 6:28 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
628 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD FAIRFIELD 41.13N 73.28W
09/25/2018 FAIRFIELD CT EMERGENCY MNGR
NUMEROUS PEOPLE TRAPPED IN VEHICLES ON BENNETT STREET
&&
JELocal storm report, Sep 25, 6:29 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
629 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
ALL LANES CLOSED ON US 1 & 9 APPROACHING PULASKI SKYWAY
DUE TO FLOODING
1142 AM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO FLOODING ON US 1&9 NORTHBOUND
APPROACHING WILSON AVENUE.
1203 PM FLASH FLOOD SECAUCUS 40.78N 74.06W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON NJ 3 WESTBOUND AREA OF NJ TURNPIKE-EASTERN
SPUR.
1203 PM FLASH FLOOD BAYONNE 40.66N 74.11W
09/25/2018 HUDSON NJ SOCIAL MEDIA
CAR STUCK IN FLOODED ROADWAY AT ROUTE 440 NEAR PORT
JERSEY BOULEVARD SOUTHBOUND.
1205 PM FLASH FLOOD 1 NNW WEST BERGEN 40.72N 74.09W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON US 1 AND 9 TRUCK ROUTE BOTH DIRECTIONS
APPROACHING NJ 440 WITH ALL LANES CLOSED.
1210 PM FLASH FLOOD KEARNY 40.75N 74.12W
09/25/2018 HUDSON NJ FIRE DEPT/RESCUE
PORTIONS OF CENTRAL AVENUE IMPASSABLE DUE TO 3 TO 4
FEET OF STANDING WATER.
1211 PM FLASH FLOOD BAYONNE 40.66N 74.11W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
RAMP CLOSED DUE TO FLOODING ON NJ TURNPIKE-HUDSON
COUNTY EXTENSION OUTSIDE EXIT INTERCHANGE 14A-NJ 440A
BAYONNE BRIDGE.
1211 PM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON NJ TURNPIKE AT INTERCHANGE 15E. RAMP CLOSED
FROM ROUTE 1&9 NORTH TO THE TURNPIKE TOLL PLAZA.
1221 PM FLASH FLOOD JERSEY CITY 40.71N 74.06W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO FLOODING ON US 1&9 TRUCK ROUTE
BOTH DIRECTIONS AT CHARLOTTE CIRCLE.
1227 PM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON US 1&9 LOCAL LANES NORTHBOUND APPROACHING
DELANCEY STREET.
1234 PM FLASH FLOOD MARION 40.74N 74.08W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON NJ 7 EASTBOUND APPROACHING CHARLOTTE CIRCLE
WITH ALL LANES CLOSED.
0102 PM FLASH FLOOD NORTH HACKENSACK 40.91N 74.03W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
NEWBRIDGE ROAD CLOSED IN BOTH DIRECTIONS FROM MAIN
STREET EASTBOUND TO NEW MILFORD BORDER.
0113 PM FLASH FLOOD ENGLEWOOD CLIFFS 40.88N 73.95W
09/25/2018 BERGEN NJ TRAINED SPOTTER
VEHICLE STUCK IN FLOOD WATER ON DEBORAH TERRACE.
0122 PM FLASH FLOOD BRONX 40.85N 73.87W
09/25/2018 BRONX NY BROADCAST MEDIA
MOSHULU PARKWAY AT I87 INTERCHANGE FLOODED.
0155 PM FLASH FLOOD 1 SSW KEARNY 40.73N 74.13W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON PULASKI SKYWAY NORTHBOUND AT US 1 AND 9
TRUCK ROUTE AT RAYMOND BLVD WITH ALL LANES CLOSED
0212 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
09/25/2018 WESTCHESTER NY DEPT OF HIGHWAYS
BRONX RIVER PARKWAY CLOSED DUE TO FLOODING BETWEEN
GREENACRES AVENUE AND TARRYTOWN ROAD.
0320 PM FLASH FLOOD OLD GREENWICH 41.02N 73.56W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
SEVERAL STREETS FLOODED IN TOWN INCLUDING LOCKWOOD
AVENUE AND SOUND BEACH AVENUE AND BENJAMIN STREET WITH
AT LEAST TWO FEET OF STANDING WATER AND IMPASSABLE ROADS
0323 PM FLASH FLOOD RIDGEFIELD PARK 40.85N 74.02W
09/25/2018 BERGEN NJ DEPT OF HIGHWAYS
FLOODING ON US 46 EASTBOUND NEAR AREA OF NEW JERSEY
TURNPIKE WITH ALL LANES CLOSED
0325 PM FLASH FLOOD 1 W OLD GREENWICH 41.02N 73.61W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
RUNNING MUD AND WATER OVER HALFWAY UP TIRES AT DAVIS
AVENUE AND BRUCE PARK DRIVE.
0345 PM FLASH FLOOD OLD GREENWICH 41.02N 73.56W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
FLOODING CONTINUES AT WESSKUM ROAD AND SOUND BEACH
AVENUE, AND HARDING ROAD AND LADDINS ROCK ROAD WITH
ROADS CLOSED
0345 PM FLASH FLOOD OLD GREENWICH 41.02N 73.56W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
SHADY BROOK LANE AND MIDBROOK LANE IMPASSABLE WITH UP
TO TWO FEET OF WATER.
0415 PM FLASH FLOOD BAYSIDE 40.77N 73.78W
09/25/2018 QUEENS NY TRAINED SPOTTER
ON BELL BLVD ALL SOUTHBOUND LANES CLOSED AT 208TH PLACE
WITH TWO FEET OF STANDING WATER WITH POLICE ON SCENE
0430 PM FLASH FLOOD EAST NORWALK 41.11N 73.41W
09/25/2018 FAIRFIELD CT SOCIAL MEDIA
I 95 CLOSED SOUTHBOUND AT EAST AVENUE EXIT 16 WITH CAR
STUCK IN WATER AND POLICE ON SCENE
0430 PM FLASH FLOOD SOUTH NORWALK 41.09N 73.42W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
SEVERE STREET FLOODING REPORTED AT MEADOW STREET AND
WILSON AVENUE WITH CAR STUCK IN WATER AND SUBMERGED
HALFWAY
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ TRAINED SPOTTER
ESSEX AND STATE STREETS REMAIN CLOSED WITH BOATS
DEPLOYED FOR POSSIBLE RESCUES.
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
RAILROAD AVENUE AND SUSSEX STREET REMAIN FLOODED WITH
ROAD CLOSED
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
FLOODING ONGOING ALONG SOUTH NEWMAN STREET
0549 PM FLASH FLOOD FAIRFIELD 41.13N 73.28W
09/25/2018 FAIRFIELD CT EMERGENCY MNGR
NUMEROUS PEOPLE TRAPPED IN VEHICLES ON BENNETT STREET
0600 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
FLOODING ONGOING IN NORTH END OF TOWN ALONG COMMERCE
WAY WITH EMERGENCY MANAGEMENT EMPLOYING MITIGATION
METHODS
0615 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ FIRE DEPT/RESCUE
HACKENSACK FIRE DEPARTMENT HAS RESCUED OVER 18 PEOPLE
FROM STRANDED CARS IN FLOOD WATERS. MANY ROADS CLOSED
AND IMPASSABLE.
&&
JELocal storm report, Sep 25, 6:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
636 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD TOILSOME HILL 41.21N 73.23W
09/25/2018 FAIRFIELD CT SOCIAL MEDIA
THE HORSE HAVEN BROOK IS OVER ITS BANKS FLOODING THE
AREA OF PARK AVENUE AND BRION DRIVE. MULTIPLE CARS ARE
SUBMERGED IN SEVERAL FEET OF FLOWING FLOOD WATERS.
&&
DSLocal storm report, Sep 25, 7:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
721 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD HAMDEN 41.37N 72.90W
09/25/2018 NEW HAVEN CT SOCIAL MEDIA
MORSE STREET IN HAMDEN CLOSED DUE TO FLOODING. ONE CAR
STRANDED IN FLOOD WATERS.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:04 AM EDT | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region | 9 hr |
| Sep 25, 12:02 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 4 hr |
| Sep 25, 12:58 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 5 hr |
| Sep 25, 3:15 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 5 hr |
| Sep 25, 3:54 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Sep 25, 4:04 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 116 min |
| Sep 25, 4:16 PM EDT | Special Weather Statement | OKX | 44 min | |
| Sep 25, 4:25 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 4 hr |
| Sep 25, 4:59 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Sep 25, 5:03 PM EDT | Special Weather Statement | OKX | 42 min | |
| Sep 25, 5:50 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 85 min |
| Sep 25, 6:10 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Sep 25, 6:31 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region | 4 hr |
| Sep 25, 6:54 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Sep 25, 7:00 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 4 hr |
| Sep 25, 7:11 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 64 min |
| Sep 25, 7:22 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 113 min |
Nearby
Flash Flood Warnings in Connecticut, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.